MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BIOPSY VALVE

AIZU OLYMPUS CO., LTD. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation but has not yet been received.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The olympus representative reported on behalf of the customer that during upper endoscopy, when a syringe was attached to the lid of the semi-disposable forceps plug, and liquid was delivered, part of the lid of the forceps plug was damaged and fell into the body.The damaged lid was recovered and there was no health hazard to the patient.
 
Event or Problem Description
Additional information received: the liquid sent when the problem occurred was "minclear internal spray liquid." it is a drug that comes in a syringe-like container.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide a correction to the initial with information inadvertently left out (b)(4) and to provide a correction to the initial (d9, d10, and h3).The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.The complete evaluation results are as followed: a part of the cap section of the biopsy valve was recognized to be broken.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the syringe was forcibly or strongly inserted into the slit of the biopsy valve, which caused excessive external load to be applied and led to a tear.Therefore, a torn part of the cap could have fallen in the patient¿s body.However, the root cause of the suggested event could not be determined.The event can be detected/prevented by following the instructions for use which state: - air/water feeding and suction - feeding liquid through the instrument channel "when using a syringe to inject liquid through the biopsy valve, insert the syringe straight into the biopsy valve.Otherwise, patient fluids and/or debris may leak or spray from the biopsy valve, and it may cause an infection control risk." "when using a syringe to inject liquid through the biopsy valve, detach the valve¿s cap from the main body.Then insert the syringe into the valve.Otherwise, the biopsy valve could be damaged, and the syringe could be detached from the valve.Also, patient fluids and/or debris may leak or spray from the biopsy valve, and it may cause an infection control risk." olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17990959
Report Number9610595-2023-15695
Device Sequence Number18184301
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB-358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H190 / SN: (B)(6), GIF-H190/ SN: (B)(6); SYRINGE WITH MINCLEAR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown